Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 182, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 21, 2013, 4:23 PM EDT for Leon County, Liberty County, Wakulla County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2013, 4:23 PM EDT (20:23 UTC)
- Expired
- Aug 21, 2013, 5:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 38 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WUUS52 KTAE 212023 SVRTAE FLC073-077-129-212115- /O.NEW.KTAE.SV.W.0182.130821T2023Z-130821T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 423 PM EDT WED AUG 21 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LEON COUNTY IN FLORIDA... EAST CENTRAL LIBERTY COUNTY IN FLORIDA... NORTHWESTERN WAKULLA COUNTY IN FLORIDA... * UNTIL 515 PM EDT * AT 420 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF JEWEL FIRE TOWER...OR 6 MILES SOUTH OF BLOXHAM...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3018 8475 3037 8483 3037 8459 3026 8456 TIME...MOT...LOC 2023Z 079DEG 11KT 3030 8463 $$ 08-LAMERS
1 follow-up statement
077 WWUS52 KTAE 212048 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 448 PM EDT WED AUG 21 2013 FLC073-077-129-212058- /O.CAN.KTAE.SV.W.0182.000000T0000Z-130821T2115Z/ LEON FL-LIBERTY FL-WAKULLA FL- 448 PM EDT WED AUG 21 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAKULLA...EAST CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES IS CANCELLED... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW ENFORCEMENT. && LAT...LON 3018 8475 3037 8483 3037 8459 3026 8456 TIME...MOT...LOC 2048Z 079DEG 11KT 3029 8472 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:48 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 21, 3:48 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 PM EDT Wed Aug 21 2013 .NEAR TERM [This Afternoon through TOnight]... Since this morning's updates, convective development has been primarily concentrated from Apalachicola to Panama City, as well as along the Atlantic sea breeze to near the Suwannee River. Therefore, the areas of likely PoPs that were inserted earlier appear to still be valid. We expect lingering evening convection to quickly diminish between 02 and 04 UTC. Previous discussion below... Some mid-upper level drying has occurred across the area over the past 24 hours, with observed PWAT decreasing from 2.06" to 1.80" on consecutive 12 UTC soundings at Tallahassee, which places us almost directly on normal values for August. There is also a general lack of strong synoptic or mesoscale forcing to focus convection, so today should mark the return of a more typical summertime pattern. Low-level flow (1000-700mb) on the morning sounding was SE at a little over 10 knots, which would fall into the "regime 7" of our local sea breeze climatology (usually marked by high coverage). However, the flow is expected to back slowly during the daytime hours to a more ESE/E direction (usually marked by lower coverage). Therefore, we struck a middle ground with PoPs today in most areas, which is similar to the previous forecast (40-50%). However, high resolution models are indicating two areas that may see more concentrated thunderstorms today: (1) in the western Panhandle from around 18-22 UTC, or early to mid afternoon, and (2) in the Florida Big Bend from 22-03 UTC due to storms advancing NW from the Atlantic sea breeze. Therefore, likely PoPs were added in those locations. && .SHORT TERM [Thursday through Friday Night]... The eastern extent of the upper level high pressure over our area should continue to keep synoptic scale forcing weak and allow for the seabreeze to be the main source of convection. Since seabreeze convection generally gets focused along the coast, this means that although the widespread flooding threat has subsided, there will still be chances for additional rainfall over the Panhandle areas which have already received excess rainfall this summer. Temperatures will also be back to normal with highs in the low to mid 90s and lows in the low 70s. && .LONG TERM [Saturday through Wednesday]... The long term pattern through the middle part of next week should trend towards drier/more typical summer weather for the most part. Saturday could be another active day with 50-60% chance of showers/tstms around the region, with lower PoPs as we move into next week. We should see max temps in lower 90s for the most part. && .AVIATION [Through 18Z Thursday]... VFR will prevail outside of thunderstorms this afternoon and evening, with some MVFR-IFR possible in and near storms. TLH, ECP, and VLD stand the best chance of seeing TSRA. We should see some low CIGS or light fog (BR) develop at some of the terminals again tonight, mainly after 09 UTC. && .MARINE... Winds and waves should remain below headline criteria as we return to a more typical summer pattern with surface high pressure over the Atlantic that will shift from the mid-Atlantic to the S Atlantic through the period. Winds 15 kts or less and waves 1-3 ft or less. && .FIRE WEATHER... No fire weather concerns are expected over the next week. && .HYDROLOGY... River flooding continues in the lower portion of several river basins. Runoff from Southern Alabama and South Georgia will continue to keep many points in the lower portions of the Choctawhatchee, Chipola, Apalachicola, Ochlockonee, and Withalcoochee basins in flood for some time. It is anticipated that with relatively heavy rainfall across South Central Georgia that additional sharp rises are expected in the Ochlockonee and Withlacoochee Basins over the next 24 hours. For specific river information, check out the AHPS page here: http:/water.weather.gov/ahps2/index.php?wfo=tae. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 91 72 92 72 / 60 40 30 30 20 Panama City 75 88 75 89 75 / 30 40 30 30 20 Dothan 73 91 72 91 72 / 30 40 30 30 20 Albany 73 92 71 93 72 / 30 40 20 30 20 Valdosta 72 94 71 95 71 / 40 40 30 30 20 Cross City 72 92 71 92 71 / 60 40 30 30 20 Apalachicola 76 88 75 88 76 / 50 40 30 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lamers SHORT TERM...Moore LONG TERM...Evans AVIATION...Lamers MARINE...Moore FIRE WEATHER...Lamers HYDROLOGY...Godsey
In the hours before
Local storm report, Aug 21, 3:40 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG RAY CITY 31.07N 83.20W
08/21/2013 BERRIEN GA 911 CALL CENTER
SEVERAL REPORTS OF TREES DOWN. ONE OVER POWER LINES.
0315 PM TSTM WND DMG 5 S NASHVILLE 31.13N 83.25W
08/21/2013 BERRIEN GA 911 CALL CENTER
TREE DOWN ON AULIEGASKINS RD.
&&
MOORESpecial weather statement, Aug 21, 3:44 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
344 PM EDT WED AUG 21 2013
FLZ009>011-013-108-212030-
CALHOUN FL-HOLMES FL-JACKSON FL-SOUTH WALTON FL-WASHINGTON FL-
244 PM CDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN CALHOUN...
SOUTHERN HOLMES...SOUTHERN JACKSON...AND WASHINGTON COUNTIES...
* UNTIL 330 PM CDT
AT 242 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF VERNON
TO 8 MILES NORTH OF BLOUNTSTOWN...MOVING NORTH AT 15 MPH.
WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3087 8604 3079 8498 3043 8501 3042 8504
3039 8502 3044 8538 3057 8539 3056 8549
3045 8549 3050 8587 3059 8589 3060 8592
3064 8591 3066 8587 3070 8586 3071 8597
TIME...MOT...LOC 1944Z 160DEG 14KT 3056 8582 3056 8504
08-LAMERSSpecial weather statement, Aug 21, 3:47 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT WED AUG 21 2013
GAZ129-131-148-212030-
TIFT GA-BERRIEN GA-IRWIN GA-
347 PM EDT WED AUG 21 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN
BERRIEN...WESTERN IRWIN AND TIFT COUNTIES...
* UNTIL 430 PM EDT
AT 342 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR ENIGMA...OR NEAR BROOKFIELD...MOVING NORTHWEST AT
20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3141 8323 3128 8341 3130 8344 3134 8345
3133 8347 3147 8367 3149 8365 3159 8365
3159 8350 3169 8349 3170 8347 3173 8344
TIME...MOT...LOC 1947Z 141DEG 18KT 3140 8341
08-LAMERSSpecial weather statement, Aug 21, 4:09 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT WED AUG 21 2013
GAZ157-158-212115-
THOMAS GA-GRADY GA-
409 PM EDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR GRADY AND THOMAS
COUNTIES...
* UNTIL 515 PM EDT
AT 406 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COOLIDGE TO BOSTON...MOVING
WEST AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3068 8413 3069 8428 3094 8437 3108 8437
3108 8408 3107 8400 3104 8399 3104 8380
3103 8379 3104 8378 3103 8373 3074 8374
TIME...MOT...LOC 2009Z 088DEG 27KT 3102 8386 3077 8378
08-LAMERSSpecial weather statement, Aug 21, 4:16 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT WED AUG 21 2013
GAZ127-129-145-146-212100-
TIFT GA-MITCHELL GA-WORTH GA-COLQUITT GA-
416 PM EDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COLQUITT...MITCHELL...
TIFT AND WORTH COUNTIES...
* UNTIL 500 PM EDT
AT 415 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TY TY TO COOLIDGE...OR
ALONG A LINE EXTENDING FROM TY TY TO CHASTAIN...MOVING NORTHWEST AT
15 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3163 8380 3162 8372 3159 8367 3156 8366
3157 8363 3141 8352 3104 8376 3104 8400
3108 8401 3108 8428 3108 8429 3144 8402
3147 8398 3148 8398 3173 8380
TIME...MOT...LOC 2016Z 114DEG 14KT 3144 8366 3104 8392
08-LAMERSSpecial weather statement, Aug 21, 4:18 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 418 PM EDT WED AUG 21 2013 FLZ017-026-027-212115- LEON FL-INLAND WAKULLA FL-LIBERTY FL- 418 PM EDT WED AUG 21 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXTREME SOUTHWEST LEON...EASTERN LIBERTY AND EXTREME NORTHWEST WAKULLA COUNTIES... * UNTIL 515 PM EDT AT 415 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF CRAWFORDVILLE...OR 6 MILES WEST OF BROWN HOUSE...MOVING SOUTHWEST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3009 8476 3028 8493 3038 8460 3027 8451 TIME...MOT...LOC 2018Z 061DEG 12KT 3029 8462 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:10 PM EDT | Special Weather Statement | TAE | Bay | 50 min |
| Aug 21, 2:11 PM EDT | Special Weather Statement | TAE | Bay | 34 min |
| Aug 21, 2:19 PM EDT | Special Marine Warning | TAE | 26 min | |
| Aug 21, 2:36 PM EDT | Special Weather Statement | TAE | Taylor | 54 min |
| Aug 21, 2:54 PM EDT | Special Weather Statement | TAE | Walton | 36 min |
| Aug 21, 3:18 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 42 min |
| Aug 21, 3:44 PM EDT | Special Weather Statement | TAE | Jackson, Washington | 46 min |
| Aug 21, 4:11 PM EDT | Areal Flood Advisory | TAE | Calhoun | 2 hr |
| Aug 21, 4:18 PM EDT | Special Weather Statement | TAE | Liberty | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.